MAUDE Adverse Event Report: SOFT-VU SIZING ANGIOGRAPHIC CATHETER

SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Catalog Number 10714009
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a sv ber 4fx65cm.038 nb angiographic catheter.During a procedure to place a biliary drain,the doctor reported using the catheter through an accustick and over a 0.035 ampaltz wire.He reported he had to push pretty hard to get the catheter through the tumor to the bowel.On withdrawal, the end got stuck in the end of the accustick, and when force was applied to remove it, the tip broke off.He pulled everything back as a unit and the tip came out with the accustick.The patient did not experience any adverse effects, harm, or require medical intervention as a result of this incident.The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.
 
Additional Manufacturer Narrative
Returned for evaluation was an angiographic catheter and an unknown "dilator", likely boston scientific accustick device.The review of the returned catheter shows the tip of the catheter is detached.A review of the complaint sample indicated that the soft tip had been broken approximately 1cm distal of the weld.The site of the fracture showed evidence of stretching and tearing.An attempt was made to pass the remaining portion of the catheter through the accustick assembly, which was successfully accomplished but with significant hesitation/resistance at the location of the ro band.The condition of the detached tip was such that it had been "this resistance is the likely source of the difficulty in withdrawal (resulting in excessive force placed upon the catheter to remove it) and its ultimate failure.The remaining portions of the catheter were measured for od and found to be in specification.A review of the incoming inspection data did not indicate any anomalies with the lot of soft-tip material.The material tensile specification of the soft-tip component is 6 lbs.Minimum." the customer's reported complaint description of the tip detached from the catheter was confirmed.A possible root cause for the tip detaching as indicated by engineering evaluation of the returned complaint sample could be due to "hesitation/resistance at the location of the ro band of the returned accustick ".A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use which is supplied to the end user with this catalog number, contains a statement; "the maximum pressure limit of catheters intended for flush angiography is stated on the catheter package.When using a pressure injector, do not exceed the stated maximum pressure." the ifu also states; "do not attempt to hand straighten the tip of any curved tipped catheters which are furnished with a tip straightener.This may result in damage to the product.Tip straighteners are furnished on all catheters intended to be straightened with the aid of a tip straightener.Reshaping of the catheter tip is not recommended.Physical damage to the catheter material can result when exposed to heat." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Common Device Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
MDR Report Key11965762
Report Number1319211-2021-00043
Device Sequence Number17210627
Product Code DQO
UDI-Device IdentifierH787107140095
UDI-PublicH787107140095
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue Number10714009
Device Lot Number5645608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date07/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1